About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 392567, 10 pages
http://dx.doi.org/10.1155/2013/392567
Research Article

Fractional Variational Iteration Method versus Adomian’s Decomposition Method in Some Fractional Partial Differential Equations

1College of Computer, National University of Defense Technology, Changsha, Hunan 410073, China
2China Aerodynamics Research and Development Center, Mianyang, Sichuan 621000, China

Received 17 September 2012; Revised 28 December 2012; Accepted 31 December 2012

Academic Editor: Zhongxiao Jia

Copyright © 2013 Junqiang Song et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. P. Agarwal, B. de Andrade, and C. Cuevas, “Weighted pseudo-almost periodic solutions of a class of semilinear fractional differential equations,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 3532–3554, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  2. R. P. Agarwal, V. Lakshmikantham, and J. J. Nieto, “On the concept of solution for fractional differential equations with uncertainty,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 6, pp. 2859–2862, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  3. R. Garrappa and M. Popolizio, “On the use of matrix functions for fractional partial differential equations,” Mathematics and Computers in Simulation, vol. 81, no. 5, pp. 1045–1056, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  4. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific Publishing, River Edge, NJ, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  5. Y. Khan, N. Faraz, A. Yildirim, and Q. Wu, “Fractional variational iteration method for fractional initial-boundary value problems arising in the application of nonlinear science,” Computers & Mathematics with Applications, vol. 62, no. 5, pp. 2273–2278, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  6. Z. Odibat, “On Legendre polynomial approximation with the VIM or HAM for numerical treatment of nonlinear fractional differential equations,” Journal of Computational and Applied Mathematics, vol. 235, no. 9, pp. 2956–2968, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  7. I. Petráš, “A note on the fractional-order Chua’s system,” Chaos, Solitons & Fractals, vol. 38, no. 1, pp. 140–147, 2008. View at Publisher · View at Google Scholar
  8. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Pres, San Diego, Calif, USA, 1999. View at MathSciNet
  9. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, Switzerland, 1993. View at MathSciNet
  10. Z. Odibat and S. Momani, “Numerical methods for nonlinear partial differential equations of fractional order,” Applied Mathematical Modelling, vol. 32, no. 1, pp. 28–39, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. S. Momani and Z. Odibat, “Analytical approach to linear fractional partial differential equations arising in fluid mechanics,” Physics Letters A, vol. 355, no. 4-5, pp. 271–279, 2006. View at Publisher · View at Google Scholar · View at Scopus
  12. S. Momani and Z. Odibat, “Analytical solution of a time-fractional Navier-Stokes equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 488–494, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  13. G.-C. Wu and J.-H. He, “Fractional adomian decomposition method,” http://arxiv.org/abs/1006.5264v1.
  14. Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167–174, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  15. S. H. Hosseinnia, A. Ranjbar, and S. Momani, “Using an enhanced homotopy perturbation method in fractional differential equations via deforming the linear part,” Computers & Mathematics with Applications, vol. 56, no. 12, pp. 3138–3149, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  16. O. Abdulaziz, I. Hashim, and S. Momani, “Solving systems of fractional differential equations by homotopy-perturbation method,” Physics Letters A, vol. 372, no. 4, pp. 451–459, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  17. J. H. He, “Variational iteration method—a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Scopus
  18. J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  19. J.-H. He, “Variational principles for some nonlinear partial differential equations with variable coefficients,” Chaos, Solitons & Fractals, vol. 19, no. 4, pp. 847–851, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  20. J.-H. He and X.-H. Wu, “Variational iteration method: new development and applications,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 881–894, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  21. J.-H. He, “Variational iteration method—some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  22. J. H. He, G. C. Wu, and F. Austin, “The variational iterational method which should be follow,” Nonlinear Science Letters A, vol. 1, no. 1, pp. 1–30, 2010.
  23. S. Liao, “Homotopy analysis method: a new analytical technique for nonlinear problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 2, pp. 95–100, 1997. View at Publisher · View at Google Scholar · View at Scopus
  24. S. Liao, “On the homotopy analysis method for nonlinear problems,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 499–513, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  25. L. Song and H. Zhang, “Application of homotopy analysis method to fractional KdV-Burgers-Kuramoto equation,” Physics Letters A, vol. 367, no. 1-2, pp. 88–94, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  26. Subir das'R. Kumar and P. K. Gupta, “Approximate analytical solutions for fractional space- and time-partial differential equations using homotopy analysis method,” Applications and Applied Mathematics, vol. 5, no. 2, pp. 544–562, 2010.
  27. Z.-B. Li and J.-H. He, “Fractional complex transform for fractional differential equations,” Mathematical & Computational Applications, vol. 15, no. 5, pp. 970–973, 2010. View at MathSciNet
  28. Z. B. Li, “An Extended fractional complex transform,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, pp. 335–337, 2010.
  29. J.-H. He, S. K. Elagan, and Z. B. Li, “Geometrical explanation of the fractional complex transform and derivative chain rule for fractional calculus,” Physics Letters A, vol. 376, no. 4, pp. 257–259, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  30. J. H. He and Z. B. Li, “Converting fractional differential equations into partial differential equations,” Thermal Science, vol. 16, no. 2, pp. 331–334, 2012.
  31. Z. B. Li and W. H. Zhu, “Exact solutions of time-fractional heat conduction equations by the fractional complex transform,” Thermal Science, vol. 16, no. 2, pp. 335–338, 2012.
  32. A. H. Bhrawy and M. M. Al-Shomrani, “A shifted Legendre spectral method for fractional-order multi-point boundary value problems,” Advances in Difference Equations, vol. 2012, article 8, 2012. View at Publisher · View at Google Scholar
  33. M. M. Khader and A. S. Hendy, “The approximate and exact solutions of the fractional-order delay differential equations using Legendre seudospectral Method,” International Journal of Pure and Applied Mathematics, vol. 74, no. 3, pp. 287–297, 2012.
  34. H. Jafari, S. A. Yousefi, M. A. Firoozjaee, S. Momani, and C. M. Khalique, “Application of Legendre wavelets for solving fractional differential equations,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1038–1045, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  35. J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  36. J. H. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. View at Publisher · View at Google Scholar
  37. R. Y. Molliq, M. S. M. Noorani, and I. Hashim, “Variational iteration method for fractional heat- and wave-like equations,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1854–1869, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  38. Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006. View at Scopus
  39. G. E. Drăgănescu, “Application of a variational iteration method to linear and nonlinear viscoelastic models with fractional derivatives,” Journal of Mathematical Physics, vol. 47, no. 8, p. 082902, 9, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  40. D. D. Ganji and S. H. Hashemi Kachapi, “Analysis of nonlinear equations in fluids,” Progress in Nonlinear Science, vol. 2, pp. 1–293, 2011.
  41. D. D. Ganji and S. H. Hashemi Kachapi, “Analytical and numerical methods in engineering and applied sciences,” Progress in Nonlinear Science, vol. 3, pp. 1–579, 2011.
  42. G.-C. Wu, “A fractional variational iteration method for solving fractional nonlinear differential equations,” Computers & Mathematics with Applications, vol. 61, no. 8, pp. 2186–2190, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  43. J.-H. He, “A short remark on fractional variational iteration method,” Physics Letters A, vol. 375, no. 38, pp. 3362–3364, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  44. N. Faraz, Y. Khan, H. Jafari, A. Yildirim, and M. Madani, “Fractional variational iteration method via modified Riemann-Liouville derivative,” Journal of King Saud University—Science, vol. 23, pp. 413–417, 2011. View at Publisher · View at Google Scholar
  45. J.-I. Gu and T.-C. Xia, “Handling the fractional Boussinesq-like equation by fractional variational iteration method,” Communication on Applied Mathematics and Computation, vol. 25, no. 1, pp. 46–52, 2011. View at MathSciNet
  46. A.-M. Wazwaz, “A comparison between the variational iteration method and Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 129–136, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  47. A. M. Siddiqui, A. A. Farooq, T. Haroon, and B. S. Babcock, “A comparison of variational iteration and Adomian decomposition methods in solving nonlinear thin film flow problems,” Applied Mathematical Sciences, vol. 6, no. 99, pp. 4911–4919, 2012. View at MathSciNet
  48. J. Biazar, P. Gholamin, and K. Hosseini, “Variational iteration and Adomian decomposition methods for solving Kawahara and modified Kawahara equations,” Applied Mathematical Sciences, vol. 2, no. 55, pp. 2705–2712, 2008. View at MathSciNet
  49. A.-M. Wazwaz and R. Rach, “Comparison of the Adomian decomposition method and the variational iteration method for solving the Lane-Emden equations of the first and second kinds,” Kybernetes, vol. 40, no. 9-10, pp. 1305–1318, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  50. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993. View at MathSciNet
  51. Y. Luchko and R. Gorenflo, “An operational method for solving fractional differential equations with the Caputo derivatives,” Acta Mathematica Vietnamica, vol. 24, no. 2, pp. 207–233, 1999. View at MathSciNet
  52. G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501–544, 1988. View at Publisher · View at Google Scholar · View at MathSciNet
  53. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic, Boston, Mass, USA, 1994. View at MathSciNet
  54. A.-M. Wazwaz, “A new algorithm for calculating Adomian polynomials for nonlinear operators,” Applied Mathematics and Computation, vol. 111, no. 1, pp. 33–51, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  55. A.-M. Wazwaz and S. M. El-Sayed, “A new modification of the Adomian decomposition method for linear and nonlinear operators,” Applied Mathematics and Computation, vol. 122, no. 3, pp. 393–405, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  56. A. Ghorbani and J. Saberi-Nadjafi, “He's homotopy perturbation method for calculating adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229–232, 2007. View at Publisher · View at Google Scholar
  57. S. Momani and Z. Odibat, “A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized Taylor's formula,” Journal of Computational and Applied Mathematics, vol. 220, no. 1-2, pp. 85–95, 2008. View at Publisher · View at Google Scholar · View at MathSciNet